Translator Disclaimer
2017 Sharp geometric and functional inequalities in metric measure spaces with lower Ricci curvature bounds
Fabio Cavalletti, Andrea Mondino
Geom. Topol. 21(1): 603-645 (2017). DOI: 10.2140/gt.2017.21.603

Abstract

For metric measure spaces satisfying the reduced curvature–dimension condition CD(K,N) we prove a series of sharp functional inequalities under the additional “essentially nonbranching” assumption. Examples of spaces entering this framework are (weighted) Riemannian manifolds satisfying lower Ricci curvature bounds and their measured Gromov Hausdorff limits, Alexandrov spaces satisfying lower curvature bounds and, more generally, RCD(K,N) spaces, Finsler manifolds endowed with a strongly convex norm and satisfying lower Ricci curvature bounds.

In particular we prove the Brunn–Minkowski inequality, the p–spectral gap (or equivalently the p–Poincaré inequality) for any p [1,), the log-Sobolev inequality, the Talagrand inequality and finally the Sobolev inequality.

All the results are proved in a sharp form involving an upper bound on the diameter of the space; all our inequalities for essentially nonbranching CD(K,N) spaces take the same form as the corresponding sharp ones known for a weighted Riemannian manifold satisfying the curvature–dimension condition CD(K,N) in the sense of Bakry and Émery. In this sense our inequalities are sharp. We also discuss the rigidity and almost rigidity statements associated to the p–spectral gap.

In particular, we have also shown that the sharp Brunn–Minkowski inequality in the global form can be deduced from the local curvature–dimension condition, providing a step towards (the long-standing problem of) globalization for the curvature–dimension condition CD(K,N).

To conclude, some of the results can be seen as answers to open problems proposed in Villani’s book Optimal transport.

Citation

Download Citation

Fabio Cavalletti. Andrea Mondino. "Sharp geometric and functional inequalities in metric measure spaces with lower Ricci curvature bounds." Geom. Topol. 21 (1) 603 - 645, 2017. https://doi.org/10.2140/gt.2017.21.603

Information

Received: 23 June 2015; Accepted: 23 March 2016; Published: 2017
First available in Project Euclid: 16 November 2017

MathSciNet: MR3608721
zbMATH: 1357.49028
Digital Object Identifier: 10.2140/gt.2017.21.603

Subjects:
Primary: 49J40, 49J52, 49Q20, 52A38, 58J35

Rights: Copyright © 2017 Mathematical Sciences Publishers

JOURNAL ARTICLE
43 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.21 • No. 1 • 2017
MSP
Back to Top